MAUDE Adverse Event Report: SYNTHES TUTTLINGEN LARGE COMPRESSION FORCEPS WITH SPEED LOCK

SYNTHES TUTTLINGEN LARGE COMPRESSION FORCEPS WITH SPEED LOCK
Catalog Number 03.118.002
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There was no patient involvement associated with the device breakage.Device is an instrument and is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.(b)(4).Manufacturing date: december 05, 2014.Review of the device history record of (b)(4) showed that there were no issues at the time of manufacturing of this device that would contribute to the issue outlined in this complaint.A review of inspection records and certifications, confirm that the components and final product met inspection records.All parts of the lot were checked 100% for critical and important features and for function at the final inspection.No non-conformance reports were generated during production.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes (b)(4) reports an event in (b)(6) as follows: it was reported that the spring on the compression forceps was identified as being broken when packing the set after being sterilized.The instrument had not been used for the previous procedure; it was in a set that had been opened for use.There was no patient involvement associated with the device breakage.This is report 1 of 1 for com-(b)(4).
 
Additional Manufacturer Narrative
Complainant part is no longer expected to be returned for manufacturer review/investigation.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
LARGE COMPRESSION FORCEPS WITH SPEED LOCK
Common Device Name
FORCEPS
Manufacturer (Section D)
SYNTHES TUTTLINGEN
unter hasslen 5
tuttlingen 78532
GM  78532
MDR Report Key6273940
Report Number9680938-2017-10008
Device Sequence Number50311
Product Code HTD
UDI-Device Identifier07611819521377
UDI-Public(01)07611819521377(10)T108825
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.118.002
Device Lot NumberT108825
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/05/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/24/2017
Supplement Report FDA Received Date02/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1